MAUDE Adverse Event Report: NUVASIVE, INCORPORATED GBS GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED GBS GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16017550
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation.A radiograph was provided and alleged event was confirmed.No root cause can be confirmed at this time.Labeling review: "potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." "warnings, cautions and precautions: if healing is delayed, or does not occur, the implant may eventually loosen, bend, or break." "patient education:the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen." "post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration.".
 
Event or Problem Description
On (b)(6) 2019 a patient underwent an extreme lateral interbody fusion procedure at l2-3 and l4-5 using coroent xl.On (b)(6) 2019 the secondary procedure, a posterior fixation, was performed.On (b)(6) 2020 a revision procedure was performed due to a pedicle screw loosening at l2 due to local kyphosis.The pedicle screw was replaced by a new one.

Brand Name
GBS GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
MDR Report Key9960716
Report Number2031966-2020-00078
Device Sequence Number2827659
Product Code NKB
UDI-Device Identifier00887517553959
UDI-Public887517553959
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16017550
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR